Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Duplication formulae involving Jacobi theta functions and Gosper's $ q$-trigonometric functions

Author: István Mező
Journal: Proc. Amer. Math. Soc. 141 (2013), 2401-2410
MSC (2010): Primary 33E05
Published electronically: March 26, 2013
MathSciNet review: 3043021
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the $ q$-trigonometric definitions of Gosper, we devise a new $ q$-exponential function. Based on this concept, we derive a number of identities involving the Jacobi theta functions. These considerations lead to the answers to Gosper's ``mysteries''.

References [Enhancements On Off] (What's this?)

  • [1] G. E. Andrews, R. A. Askey and R. Roy, Special Functions, Cambridge Univ. Press, Cambridge, 1999. MR 1688958 (2000g:33001)
  • [2] J. V. Armitage and W. F. Eberlein, Elliptic Functions, Cambridge Univ. Press, Cambridge, 2006. MR 2266844 (2008k:33070)
  • [3] G. Gasper and M. Rahman, Basic Hypergeometric Series (second edition), Cambridge Univ. Press, Cambridge, 2004. MR 2128719 (2006d:33028)
  • [4] R. W. Gosper, Experiments and discoveries in q-trigonometry, in Symbolic Computation, Number Theory, Special Functions, Physics and Combinatorics. Editors: F. G. Garvan and M. E. H. Ismail. Kluwer, Dordrecht, Netherlands, 2001, pp. 79-105. MR 1880081 (2003j:33047)
  • [5] R. W. Gosper, Strip mining in the abandoned orefields of nineteenth century mathematics, in Computers in Mathematics, Lecture Notes in Pure and Appl. Math., 125, Dekker, New York, 1990, pp. 261-284. MR 1068539 (91h:11154)
  • [6] R. W. Gosper, M. E. H. Ismail and R. Zhang, On some strange summation formulas, Illinois J. Math. 37 (1993), 240-277. MR 1208821 (95g:33025)
  • [7] M. E. H. Ismail, Y. Takeuchi and R. Zhang, Pages from the computer files of R. William Gosper, Proc. Amer. Math. Soc. 119 (1993), 747-760. MR 1179588 (94h:33001)
  • [8] S. Suslov, An Introduction to Basic Fourier Series, Kluwer, Dordrecht, Netherlands, 2003. MR 1978912 (2004h:33002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33E05

Retrieve articles in all journals with MSC (2010): 33E05

Additional Information

István Mező
Affiliation: Department of Applied Mathematics and Probability Theory, Faculty of Informatics, University of Debrecen, P.O. Box 12, H-4010, Debrecen, Hungary

Keywords: Jacobi theta functions, $q$-sine function, $q$-exponential function, duplication formulae
Received by editor(s): February 4, 2011
Received by editor(s) in revised form: October 17, 2011, and October 20, 2011
Published electronically: March 26, 2013
Additional Notes: This research was supported by OTKA grant No. K75566.
Communicated by: Kathrin Bringmann
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society